7 doctors weighed in:
58years, had liver cirrhosis in2006, I was put under steroids, have to continue steroids as per doctor for life, but I keep gaining weight due to the same?
7 doctors weighed in

Dr. Arthur Heller
Internal Medicine - Gastroenterology
4 doctors agree
In brief: See liver specialist
Agree with dr. Abe; sounds like autoimmune hepatitis.
Meds may be able to be adjusted. On 6mp (steroid sparing), Budesonide (steroid with fewer systemic effects)? Watching diet, weight as best you can> avoiding alcohol? Liver specialist (hepatologist) may be able to help.

In brief: See liver specialist
Agree with dr. Abe; sounds like autoimmune hepatitis.
Meds may be able to be adjusted. On 6mp (steroid sparing), Budesonide (steroid with fewer systemic effects)? Watching diet, weight as best you can> avoiding alcohol? Liver specialist (hepatologist) may be able to help.
Dr. Arthur Heller
Dr. Arthur Heller
Thank
Dr. Michio Abe
Internal Medicine
2 doctors agree
In brief: 2nd opinion
The fact that you are treated with steroids leads me to think that you are probably diagnosed with autoimmune hepatitis in which case steroids +/- azathioprine would be the usual treatment.
How long you need to be on steroids should depend on how you are responding and tolerating, whether you are able to achieve remission, how advanced your liver disease is. You may want to consider a 2nd opinion.

In brief: 2nd opinion
The fact that you are treated with steroids leads me to think that you are probably diagnosed with autoimmune hepatitis in which case steroids +/- azathioprine would be the usual treatment.
How long you need to be on steroids should depend on how you are responding and tolerating, whether you are able to achieve remission, how advanced your liver disease is. You may want to consider a 2nd opinion.
Dr. Michio Abe
Dr. Michio Abe
Thank
Dr. PHILLIP KIM
Family Medicine
In brief: Autoimmune cirrhosis
If liver cirrhosis is due to an autoimmune condition, then chronic steroid usage have a role.
But of course using steroids chronically brings on a host of problems including weight gain. Recommend that you further followup with a gastroenterologist.

In brief: Autoimmune cirrhosis
If liver cirrhosis is due to an autoimmune condition, then chronic steroid usage have a role.
But of course using steroids chronically brings on a host of problems including weight gain. Recommend that you further followup with a gastroenterologist.
Dr. PHILLIP KIM
Dr. PHILLIP KIM
Thank
Get help from a real doctor now
Dr. Arnon Rubin
Board Certified, Internal Medicine
20 years in practice
162K people helped
Continue
107,000 doctors available
Read more answers from doctors